Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe pain in the right shoulder

Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4483 Questions

default
Posted on Sun, 12 Mar 2017 in Bones, Muscles and Joints
Question: Hello My mother is 58 yrs old. She woke up 2 days ago with pain in her right shoulder. She describes it as a continuous dull pain that radiates down the arm. Initially she thought it started from behind her shoulder, but now she feels its starts from the side of the shoulder/deltoid, while being more painful around the elbow. It can radiate all the way to her hand. There was no known preceding injury. The pain occurs mainly when she hangs her arm by her side, and she finds some relief using a home made sling. She is able to move her arms fully in all directions. She does not feel any weakness. She does not have any tenderness in the shoulder, arm or elbow. She has no neck pain either. She is normally well apart from being hypothyroid. I am a GP, and I tried the tests for all 4 rorator cuff, as well as hawkins for impingement and these were all negative. 2 days on pregabalin in case it was nerve root pain hasn't so far reduced the pain either.
doctor
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer:
She is having cervical spondylitis

Detailed Answer:
Hello,
I have studied your case. You have diagnosed it correctly that she is having cervical spondylitis with nerve compression in the neck. This pain is radiating from shoulder to hand. This is not due to cuff tear as
1. Cuff tear pain is more with elevation and not with the hanging arm.
2.It is also associated with weakness of movements.
You have done the right thing to start her with Pregabalin But it is not going to make the effect in two days. We need to do following.
1. She needs cervical collar and intermittent cervical traction exercise for ten days.
2.She needs muscle relaxant like Myospaz or Etova MR to relax her neck muscles.
3.Avoid using the very high pillow.
4.If pain is very severe then she need to taken Medrol 8 mg three times daily for a week. Low dose steroid do wonders.
I hope this answer will be useful for you.Let me know if there is any other follow-up questions.
thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics ,  

Recent questions on  Medrol

doctor1 MD

My mother is suffering from ILDT. Earlier she was prescribed Wysolone 60 mg but after a month she had to be admitted with Total Respiratory failure. While taking wysolone her blood sugar shot to 400. Now doctors have changed the medicine to medrol 16mg. Is it a wise change

doctor1 MD

PLEASE HELP!!! Freedom, and Freedom From the PAIN!!! Please Help!!! I have been diagnosed, (at U.C.D.M.C. Sutter Coast Hospital, Mad River Hospital) with AVN/ON, full skeletal system, with “special complications, vascular and arterial reroute, RHD{Reflex Sympathetic Dystrophy, etc., etc., just to name a few complications” from steroid, Solu Medrol and Prednisone Poisoning. I have had both hips replaced. Left hip twice, due to rare infection! Found via Radio Active Isotopes, Bone Scan. Hip removed, bedridden without a hip, for over a year, then replaced. Three Teeth Surgically Removed . Due to complications of Avascular Necrosis of the Teeth and Jaw Bone! Have had recurrent, asepsis and sepsis every 2-3 years. Being taken via ambulance, just day’s, sometimes month’s, after having pain meds cut in half, or more, each time, and again! Exactly what he was told not to do, repeatedly, by my Dr. s at U.C.D.M.C., S.C.H. and M.R.H.! I have tried everything my current Dr. has asked, or pushed me into, that I am capable of doing. I ve had endure endless, painful test, retest, pills and more pills. That I have had to bring in information on, from U.C.D.M.C.. To prove to him, that I should not even of tried it, or had it done. That it was hurting me and crippling me even more! I just want not to be in pain, hurt anymore and have something resembling a life back! I have been trying to get a referral for a Medtronic Pain Pump. U.C.D.M.C., Follow Up Care calls me every year, that I m hospitalized, with a pain pump, or a new pain pump comes out. Asking, if I had all up to date information, parts, pieces and if I wanted to try out, or have my current pain pump replaced. Is there anyway I can expedite getting a referral, or skype to see a physician. So I don t have to endure another lonely and painful year, of unnecessary, painful test and pills that hurt me! Specialist that have no experience, patients with or have even heard of AVN/ON. I do not wish to burden, risk my life or those around me. To be taken via ambulance, only to awaken in the hospital for the 9th time. Being asked by Dr.s , the same questions, why, how, and who, has let my pain gotten, so far out of control, yet again?! Why is your current Dr. not listening to you, or followed our instructions and orders?! All Dr. s I ve spoken with agree, with the proper nutrition, exercise and pain management, I should be able, to do anything, (non weight bearing) within reason. Right now, I am not, because of all of the above, all due to pain management. I would like to be healthy enough, that I am able to have surgery, safely, when and if needed, including Stem Cell Therapy. To date, they have had no success, to cure it that way, as of yet. Please, Please Help! I can t take the pain or abuse much longer. Any direction, guidance or help would be more than greatly appreciated. Please Help!!! Thank You, Mr. Robert E. Hunter (707) 464-2019 (707) 9546-220(707) (707) 954-6220 {text only} YYYY@YYYY

doctor1 MD

Hi I ahve had addisons typeprimary. I take 2 mg of medrol in the morning also ten mg of hydrocortison, laterabout midday I tske another 5 mg of hydrocort about 4 oclock in the afternoon . Same routine most days unless I get sinus, for which I have to take an antibiotic and up a few of the hydrocorts .

doctor1 MD

Hi, may I answer your health queries right now ? I had severe upper stomach pain yesterday and it went on to diarrhea where I went almost 40+ times with a fever of 102. Today I still feel nauseous and also have two red painful blotches - one on my hand and one under my left breast. Could they be related and could it be related to taking prevacid or medrol pack?

doctor1 MD

Oust this afternoon, I noticed the very anterior edge of my right thumbnail looking as if the nail is being "eaten" by something. I've had a persistent rash around my hands and feet (mostly on fingers and toes) that have been super-itchy, then...

doctor1 MD

Hi, on XXXXXXX 17 I got a decadron shot for sinus. Didn't help much then took a medrol dose pack. Didn't feel good while on these meds but finished it. Sinus better but now having strange body aches all over almost like flu but not. What is going...

doctor1 MD

I am having a reaction to Medrol pack 4 mg tabs. Red face and ears. Sweating during the first night. I have nearly completed the second row of pills. I was also told to take Zyrtec 24 hour over the counter for 7 days and also Zantac twice a day...